On the discrete linear L1 approximation and L1 solutions of overdetermined linear equations

Download
  1. Get@NRC: On the discrete linear L1 approximation and L1 solutions of overdetermined linear equations (Opens in a new window)
DOIResolve DOI: http://doi.org/10.1016/0021-9045(74)90037-9
AuthorSearch for:
TypeArticle
Journal titleJournal of Approximation Theory
ISSN0021-9045
Volume11
Issue1
Pages3853; # of pages: 16
AbstractUsow's algorithm for solving the discrete linear L1 approximation problem is generalized so that it can also solve an Overdetermined system of linear equations in the L1 norm. It is then shown that this algorithm is completely equivalent to a dual simplex algorithm applied to a linear programming problem in nonnegative bounded variables. However, one iteration in the former is equivalent to one or more iterations in the latter. A dual simplex algorithm is described which seems to be the most efficient and capable method for solving these two problems. Its efficiency is due to the absence of artificial variables and to its simplicity. Its capability is due to the fact that the Haar condition associated with Usow's method is completely relaxed. Numerical results are given.
Publication date
LanguageEnglish
AffiliationNational Research Council Canada
Peer reviewedYes
NRC number16551
NPARC number21273610
Export citationExport as RIS
Report a correctionReport a correction
Record identifierd5b51e36-48eb-4ff7-b207-74ba9cd8819e
Record created2015-01-16
Record modified2016-05-09
Bookmark and share
  • Share this page with Facebook (Opens in a new window)
  • Share this page with Twitter (Opens in a new window)
  • Share this page with Google+ (Opens in a new window)
  • Share this page with Delicious (Opens in a new window)